Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 6, 2007, 5:43 PM CDT for Kingman County, Reno County, Kansas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 5:43 PM CDT (22:43 UTC)
- Expired
- May 6, 2007, 5:58 PM CDT
- In force
- 15 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Kingman County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2828 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 062243 SVRICT KSC095-155-062330- /O.NEW.KICT.SV.W.0045.070506T2243Z-070506T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 543 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KINGMAN COUNTY IN SOUTH CENTRAL KANSAS. SOUTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 630 PM CDT. * AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL... AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR SPIVEY...OR 12 MILES SOUTHWEST OF KINGMAN...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... CLEVELAND...KINGMAN...MT VERNON...PRETTY PRAIRIE...RAGO...SPIVEY... MURDOCK. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3759 9846 3740 9808 3767 9771 3787 9814 $$ KRC
2 follow-up statements
000 WWUS53 KICT 062253 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 552 PM CDT SUN MAY 6 2007 KSC095-155-062330- /O.CON.KICT.SV.W.0045.000000T0000Z-070506T2330Z/ RENO KS-KINGMAN KS- 552 PM CDT SUN MAY 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN AND SOUTHERN RENO COUNTIES UNTIL 630 PM CDT... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF KINGMAN TO RAGO...MOVING NORTHEAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR PRETTY PRAIRIE BY 605 PM CDT. THE TOWNS OF RAGO...CLEVELAND...MURDOCK AND MT VERNON ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3759 9846 3740 9808 3767 9771 3787 9814 $$ KLEINSASSER
000 WWUS53 KICT 062258 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 558 PM CDT SUN MAY 6 2007 KSC095-155-062308- /O.CAN.KICT.SV.W.0045.000000T0000Z-070506T2330Z/ RENO KS-KINGMAN KS- 558 PM CDT SUN MAY 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KINGMAN AND SOUTHERN RENO COUNTIES HAS BEEN CANCELLED... AT 553 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING ISSUED. LAT...LON 3759 9846 3740 9808 3767 9771 3787 9814 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:17 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 6, 3:17 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 317 PM CDT SUN MAY 6 2007 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE FLOODING CONCERN AND MORE SEVERE STORMS THIS EVENING. TONIGHT AND MONDAY: THE MAIN CONCERN WITH THIS FORECAST PACKAGE AGAIN IS THE FLOODING TONIGHT AND MONDAY. LATEST RADAR LOOP SHOWING NUMEROUS ELEVATED THUNDERSTORMS MOVING THROUGH AREAS MAINLY ALONG AND NORTHWEST OF A COTTONWOOD FALLS TO ANTHONY LINE. THESE STORMS HAVE BEEN PERIODICALLY BECOMING SEVERE...BUT THE MAIN THREAT HAS BEEN FLASH FLOODING. AS A RESULT...WE WEND AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE REMAINDER OF CENTRAL KANSAS AND INCLUDED SOUTH CENTRAL KANSAS. LATEST VISIBLE IMAGERY IS ALSO SHOWING SOME DECENT CLEARING TAKING PLACE ACROSS SOUTHERN KANSAS. ANY STORMS THAT DEVELOP IN THIS SECTOR MAY BE CAPABLE OF PRODUCING SEVERE STORMS WITH SOME HAIL AND MORE HEAVY RAIN. AN ISOLATED TORNADO STILL CANNOT BE RULED OUT. AS THE NIGHT PROGRESSES...WE SHOULD SEE THE STORMS CONTINUING MOVE NORTHEAST WITH THE MAIN COMPLEX HAVING A SLIGHT EASTWARD PROPAGATION. MORE STORMS WILL CONTINUE TO DEVELOP ALONG THE SYNOPTIC BOUNDARY EXTENDING FROM JUST EAST OF RUSSELL EXTENDING TO NORTHWEST OKLAHOMA. IT APPEARS LIKE MOST OF THE STORMS WILL REMAIN ELEVATED. WE DID EXPAND THE FLOOD WATCH A LITTLE FURTHER EAST TOMORROW SINCE THE CORE OF THE LOW LEVEL JET WILL BE FOCUSED FURTHER EAST ALONG WITH THE MOISTURE TRANSPORT. TUESDAY-SATURDAY: WE KEPT THE CHANCE OF THUNDERSTORMS IN THE PICTURE THROUGH AT LEAST FRIDAY...SINCE IT APPEARS LIKE THE UPPER LEVEL SYSTEM WILL HANG AROUND UNTIL THEN. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 76 61 75 / 80 70 60 40 HUTCHINSON 63 75 59 74 / 80 70 40 30 NEWTON 64 76 61 75 / 80 70 50 40 ELDORADO 66 77 62 75 / 80 80 50 40 WINFIELD-KWLD 66 78 62 76 / 80 80 60 40 RUSSELL 59 74 57 73 / 80 50 40 30 GREAT BEND 60 75 57 74 / 80 50 40 30 SALINA 63 75 58 74 / 80 70 30 30 MCPHERSON 63 75 59 74 / 80 70 40 30 COFFEYVILLE 68 80 65 77 / 60 70 50 40 CHANUTE 68 79 64 77 / 60 70 50 40 IOLA 67 78 64 77 / 60 70 50 40 PARSONS-KPPF 68 80 64 77 / 60 70 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR KSZ049-051-052-068. FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR KSZ053-069-070-083- 092>094-098. FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ032-033-047-048- 050-067. FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ082-091. &&
Hazardous weather outlook, May 6, 4:21 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 421 PM CDT SUN MAY 6 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071545- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 421 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT MORE SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING AND TONIGHT IN CENTRAL AND SOUTHEAST KANSAS. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. FLOODING WILL ALSO CONTINUE TO BE A THREAT IN CENTRAL AND SOUTH CENTRAL KANSAS. SEE THE LATEST FLOOD WARNINGS AND FLASH FLOOD WATCH FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MONDAY THROUGH FRIDAY. AT THIS TIME IT APPEARS STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY AND TUESDAY. WITH A PROLONGED PERIOD OF SHOWERS AND STORMS ANTICIPATED...FLOODING WILL ALSO REMAIN A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY MAINLY ALONG AND WEST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/SCHRECK/LAWSON
In the hours before
Special weather statement, May 6, 4:35 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 435 PM CDT SUN MAY 6 2007 KSZ048-050-062230- ELLSWORTH-RICE- 435 PM CDT SUN MAY 6 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH AND RICE COUNTIES... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELLINWOOD...OR 14 MILES EAST OF GREAT BEND...AND MOVING NORTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KRC
Local storm report, May 6, 4:42 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
442 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HEAVY RAIN RAMONA 38.60N 97.06W
05/06/2007 M4.60 INCH MARION KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4.60 INCHES OF RAIN SINCE 5 AM
THIS MORNING.
&&
CDBLocal storm report, May 6, 4:43 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
443 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST N ELLINWOOD 38.35N 98.58W
05/06/2007 E60 MPH BARTON KS TRAINED SPOTTER
WINDS GUSTING FROM 50 TO 60 MPH WITH PEA SIZE HAIL.
&&
JASLocal storm report, May 6, 4:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
453 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLOOD N ELLINWOOD 38.35N 98.58W
05/06/2007 BARTON KS TRAINED SPOTTER
STREET FLOODING IN ELLINWOOD. ISOLATED STREET FLOODING OF
3 FEET IN THE 200 BLOCK OF CRAIG STREET.
&&
JASLocal storm report, May 6, 4:58 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL SILICA 38.35N 98.45W
05/06/2007 E0.88 INCH RICE KS TRAINED SPOTTER
&&
HOWERTONSpecial weather statement, May 6, 5:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 518 PM CDT SUN MAY 6 2007 KSZ033-048-050-062315- ELLSWORTH-LINCOLN-RICE- 518 PM CDT SUN MAY 6 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH...LINCOLN AND RICE COUNTIES... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF LYONS...OR 21 MILES SOUTH OF ELLSWORTH...AND MOVING NORTH AT 40 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:12 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Russell | 48 min |
| May 5, 7:41 PM CDT | Flash Flood Warning | ICT | Lincoln, Russell | 9 hr |
| May 5, 7:59 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 46 min |
| May 5, 8:35 PM CDT | Tornado Warning | ICT | Barton | 40 min |
| May 5, 8:44 PM CDT | Tornado Warning | ICT | Lincoln | 22 min |
| May 5, 8:55 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 29 min |
| May 5, 9:12 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Rice | 33 min |
| May 5, 9:42 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Rice, Russell | 48 min |
| May 5, 9:44 PM CDT | Flash Flood Warning | ICT | Ellsworth | 6 hr |
| May 5, 9:49 PM CDT | Tornado Warning | ICT | Barton | 41 min |
| May 5, 10:25 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln, Saline | 60 min |
| May 5, 10:27 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Rice | 49 min |
| May 5, 11:19 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 26 min |
| May 5, 11:41 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 49 min |
| May 5, 11:44 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 31 min |
| May 5, 11:47 PM CDT | Flash Flood Warning | ICT | Saline | 5 hr |
| May 6, 12:32 AM CDT | Flash Flood Warning | ICT | McPherson | 5 hr |
| May 6, 3:59 AM CDT | Flash Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 36 hr |
| May 6, 4:37 AM CDT | Flash Flood Warning | ICT | Saline | 7 hr |
| May 6, 9:55 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 65 min |
| May 6, 10:21 AM CDT | Tornado Warning | ICT | Harper | 39 min |
| May 6, 10:40 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 49 min |
| May 6, 10:53 AM CDT | Tornado Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 38 min |
| May 6, 11:17 AM CDT | Flash Flood Warning | ICT | Harper, Kingman, Reno, Sedgwick, Sumner | 4 hr |
| May 6, 12:13 PM CDT | Flash Flood Warning | ICT | Harper, Kingman, Reno, Sedgwick, Sumner | 9 hr |
| May 6, 12:13 PM CDT | Flash Flood Warning | ICT | Harper, Harvey, Kingman, Reno, Sedgwick, Sumner | 9 hr |
| May 6, 1:56 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Sedgwick | 51 min |
| May 6, 1:57 PM CDT | Tornado Warning | ICT | Harper, Kingman | 48 min |
| May 6, 2:09 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 36 min |
| May 6, 2:31 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 44 min |
| May 6, 3:00 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 45 min |
| May 6, 3:08 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 36 min |
| May 6, 4:02 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 47 min |
| May 6, 4:39 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 37 min |
| May 6, 4:53 PM CDT | Tornado Warning | ICT | Harper, Kingman | 20 min |
| May 6, 5:10 PM CDT | Tornado Warning | ICT | Kingman, Reno | 50 min |
| May 6, 5:29 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 31 min |
| May 6, 5:37 PM CDT | Tornado Warning | ICT | Reno | 23 min |
| May 6, 6:02 PM CDT | Tornado Warning | ICT | McPherson, Reno, Rice | 43 min |
| May 6, 6:54 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.